Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 5, NWS Pocatello, ID

May 11, 2012

NWS Pocatello, ID issued this freeze warning at May 11, 2012, 1:40 PM MDT. It took effect at May 12, 2012, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2012, 1:40 PM MDT (19:40 UTC)
In effect from
May 12, 2012, 4:00 AM MDT
Expired
May 12, 2012, 7:49 AM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS75 KPIH 111940
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MDT FRI MAY 11 2012


IDZ020-021-121500-
/O.NEW.KPIH.FZ.W.0005.120512T1000Z-120512T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
140 PM MDT FRI MAY 11 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT SATURDAY. 

* TEMPERATURE...27 TO 33 DEGREES.

* LOCATIONS INCLUDE... THE UPPER AND LOWER SNAKE PLAIN FROM
  AMERICAN FALLS TO REXBURG.

* IMPACTS...FREEZE SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  THEY ARE NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
957 
WWUS75 KPIH 121349
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
749 AM MDT SAT MAY 12 2012

IDZ020-021-121500-
/O.CAN.KPIH.FZ.W.0005.000000T0000Z-120512T1500Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
749 AM MDT SAT MAY 12 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES WILL CONTINUE TO RISE ABOVE THE FREEZING POINT.

$$

VALLE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 11, 2:37 AM MDT, 11 hours 3 minutes earlier.

Area forecast discussion, May 11, 2:37 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
237 AM MDT FRI MAY 11 2012

SHORT TERM...TODAY THROUGH MONDAY. COLD TEMPERATURES WILL LINGER
AROUND THROUGH MID MORNING AS THE STATE REMAINS UNDER CLEAR SKIES
AND DEWPOINTS IN THE MID TEENS ACROSS THE SNAKE PLAIN. DOWNSLOPE
WINDS ARE STRONG ENOUGH ALONG THE SOUTHEAST HIGHLANDS TO KEEP TEMPS
IN THE MID 30S TO LOW 40S. SOME SITES IN THE NORTHERN PLAIN HAVE
GONE BELOW FREEZING ALREADY...THUS WILL KEEP FREEZE WARNING OUT FOR
THE EARLY MORNING HOURS. RIDGING IS BEGINNING TO MOVE BACK INTO THE
AREA...BUT MODELS ARE INDICATING A WEAK UPPER TROUGH BEING CARVED
OUT OF THE BACK SIDE OF THE RIDGE BY SATURDAY AFTERNOON AS A WEAK
JET MAX DIVES OUT OF CANADA. THIS TROUGH WILL CARRY LITTLE
MOISTURE...PERHAPS ONLY BRINGING SOME ENHANCED CLOUDS OVER THE
CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. BY MONDAY MORNING...UPPER
AMPLIFIES WITH THE MEAN RIDGE AXIS OVER IDAHO...THUS SHOULD SEE
TEMPERATURES REBOUND NICELY THROUGH THE WEEKEND.  HINSBERGER

.LONG TERM...MONDAY THROUGH FRIDAY. UPPER RIDGING OVER THE NORTHERN
ROCKIES/GREAT BASIN ON MONDAY WILL BE PUSHED OFF TO THE EAST ON TUE
AS A MINOR TROF MOVES THRU THE AREA. THIS WILL ALLOW FOR ISOLD TSTMS
OVER THE MTNS...MAINLY NORTH...TUE AFTN/EVE. THE GFS SUGGESTS THE
TROF PATTERN WILL CONTINUE OVER THE NORTHERN ROCKIES THRU WED. WILL
CONTINUE THE THREAT OF AFTN/EVE TSTMS OVER THE NORTHERN PARTS OF THE
FCST AREA THRU THURSDAY. BOTH GFS AND ECMWF BRING A DEEPER UPPER
TROF INTO THE WEST ON FRI...WITH THE ECMWF BEING THE MOST
PROGRESSIVE. WITH THE SLOWER GFS SUGGESTING AN INCREASE IN PRECIP
CHANCES...WILL INCREASE POPS MAINLY OVER THE MTNS FOR FRI AFTN/EVE.
HEDGES
&&

.AVIATION...DRY NORTHWEST FLOW WILL RESULT IN VFR CONDITIONS INTO
SATURDAY. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 4 AM TO 9 AM
MDT FRIDAY IDZ017-020-021.
&&
Hazardous weather outlook, May 11, 3:27 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
327 AM MDT FRI MAY 11 2012

IDZ017>025-031-032-120930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
327 AM MDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.